I have been on Flagyl combined with amoxicillin for about 9 months now. I am currently on 2 tabs a day but was on 3 x day for a few months, and I found the side effects to be very full on. I am quite thin and I think that might have had something to do with it. It really affected my moods and gave me this weird anxiety/depression, hard to put my finger on it but I just ‘didn’t feel like me’ and realised it was the flagyl. Also, it made me nauseas and killed my appetite so I lost some more weight. I would definitely vouch for the drug though – mine was also used for an abscess/fistulas, but my crohn’s ‘tummy’ symptoms have been much improved since taking it with the other anti, as have my energy levels, because it is working to bring down the infection.
If you are on it long-term and 3 a day is too touch side-effects wise, I would ask your dr if you can go on 2 a day, that’s what I did and it still seems to work but I get none of those nasty side effects. I think 10 days is a very short dose, if he’s given you repeats I think he’d want you to be on it for longer. My doc said ‘try 3 a day, if its soo much, go down to 2 a day’ so I think its pretty flexible.
Hope this helps!